Hail, Walker
- When
- June 3, 5:05 PM CST
- Where
- Walker County, 6 mi SE of Huntsville
- Measured
- 0.75 in hail
- Reported by
- Newspaper
- Coordinates
- 30.659, -95.499
Hail reported between Phelps and Pine Valley.
Clusters of thunderstorms developed in central Texas and advanced east into the Houston Galveston Weather Service Office's northwestern counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Clusters of thunderstorms developed in central Texas and advanced east into the Houston Galveston Weather Service Office's northwestern counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 3, 12:22 PM CST, 4 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 122 PM CDT SUN JUN 3 2007 .DISCUSSION... HAVE UPDATED THE FORECAST PACKAGE AGAIN TO REMOVE SEVERE THUNDERSTORM WATCH INFORMATION. ALL SIX SOUTHEAST TEXAS COUNTIES HAVE BEEN REMOVED FROM THE WATCH. OUTFLOW BOUNDARY FROM THE STORMS UP NORTH IS SLOWLY SAGGING SOUTHWARD WHILE WEAK SEA BREEZE FRONT REMAINS NEAR THE COAST. IT IS POSSIBLE THAT LATER THIS AFTERNOON BOTH BOUNDARIES MIGHT BE ABLE TO GENERATE THEIR OWN SHOWERS AND THUNDERSTORMS...AND SOME OF THE THUNDERSTORMS COULD BECOME SEVERE. SO THE UPDATED FORECAST HAS THE MENTION OF SEVERE ACROSS ALL OF SOUTHEAST TEXAS EXCEPT IN THE NORTHEAST WHERE THE AIRMASS HAS BEEN WORKED OVER. THE NEXT IN LINE MCS IS EXPECTED TO DEVELOP OUT WEST LATER THIS AFTERNOON OR THIS EVENING AND GRADUALLY WORK EASTWARD TONIGHT. CURRENT FORECAST PACKAGE HAS HIGHER RAIN CHANCES AFTER MIDNIGHT...AND THIS STILL LOOKS GOOD. WILL GO AHEAD AND MENTION SEVERE FOR THE STORMS AFTER MIDNIGHT...THEN LET THE EVENING OR MIDNIGHT FORECASTERS DECIDE ON WHAT TO DO FOR MONDAY MORNING. IF THE TIMING IS RIGHT...THE STORMS THAT DO COME THROUGH LATE TONIGHT AND TOMORROW MORNING MIGHT LEAVE BOUNDARIES TO WORK WITH DURING PEAK HEATING TOMORROW AFTERNOON. ALTHOUGH GUIDANCE CONTINUES TO SHOW LOW RAIN CHANCES...WILL KEEP FORECASTING SLIGHTLY HIGHER NUMBERS. ANOTHER MCS IS POSSIBLE TUESDAY NIGHT OR WEDNESDAY MORNING...BUT EXACT TIMING AND PATH OF THIS POSSIBLE SYSTEM IS QUITE QUESTIONABLE THIS FAR OUT. AGAIN...THE CURRENT PACKAGE HAS LOW POPS ALREADY IN THE FORECAST IN CASE THIS MATERIALIZES. THE REMAINDER OF THE WEEK STILL LOOKS DRY...HOTTER AND MUGGY WITH RIDGING ALOFT AND WARMER MID LEVEL TEMPERATURES SETTLING INTO THE AREA. IF NEEDED...WILL UPDATE THE DISCUSSION LATER THIS AFTERNOON. 42 && .PREV DISCUSSION... /ISSUED 1247 PM CDT SUN JUN 3 2007/ AVIATION... LARGE SQUALL LINE MOVING THROUGH E TX SHOULD STAY AWAY FROM ANY TERMINALS BUT A STRONG OUTFLOW BOUNDARY CONTINUES TO PUSH SOUTH FROM NORTH OF KUTS. OUTFLOW MAY PRODUCE SOME BRIEF GUSTY WINDS BUT EXPECT PREDOMINATE WIND FLOW TO BE WEAK FROM THE SW ACROSS THE AREA. TAF PACKAGE WILL ALSO CARRY VCTS FOR ALL TERMINALS EXCEPT KGLS. EXPECT SEA BREEZE TO MAKE SOME PROGRESS INLAND ABOUT LIKE YESTERDAY AND POSSIBLY INITIATE ISOLATED CONVECTION. CONVECTION COULD BECOME MORE WIDESPREAD INLAND AS THE OUTFLOW SLOWS DOWN AND INCREASES LOW LEVEL CONVERGENCE ACROSS THE AREA. WILL WAIT AND AMEND TAFS SHOULD TSRA BE EXPECTED AT ANY TERMINAL. ANY TSRA WILL BE CAPABLE OF STRONG WINDS AND POSSIBLY SMALL HAIL. EXPECT ANY THUNDERSTORM ACTIVITY TO DISSIPATE TOWARDS SUNSET. WILL HAVE TO KEEP AN EYE OUT WEST AS POSSIBLE MCS DEVELOPS OVERNIGHT AND PUSHES INTO SE TX DURING THE MORNING HOURS. WILL PUT IN VCTS IN TAFS AFTER 10Z TO ACCOUNT FOR THIS POSSIBILITY. 39 PREV DISCUSSION... /ISSUED 854 AM CDT SUN JUN 3 2007/ DISCUSSION... HAVE UPDATED THE FORECAST PACKAGE TO ACCOUNT FOR SEVERE THUNDERSTORM WATCH THAT IS IN EFFECT FOR SIX OF OUR NORTHEAST COUNTIES UNTIL 19Z (2 PM). MCS IS RACING ESE ACROSS NORTH AND NORTH CENTRAL TEXAS AND MAY MOVE INTO SOME OF OUR NORTHERN COUNTIES IN A COUPLE OF HOURS. STRONG DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT. BOUNDARIES FROM OR REMNANTS OF THIS MCS MAY HELP TO GENERATE SHOWERS AND THUNDERSTORMS THIS AFTERNOON ACROSS PORTIONS OF OUR CENTRAL COUNTIES. WE WILL SEE HOW THIS ALL EVOLVES AS THE DAY PROGRESSES. 42 PREV DISCUSSION... /ISSUED 325 AM CDT SUN JUN 3 2007/ DISCUSSION... SHORTWAVE ENERGY CURRENTLY IN THE PANHANDLE RIDING DOWN THE NW FLOW ALOFT SHOULD BE APPROACHING NRN ZONES LATER THIS MORNING. THIS IMPULSE AND/OR OUTFLOWS ALONG WITH THE AFTERNOON SEABREEZE SHOULD PROVIDE SCT TSTMS ACROSS INLAND PORTIONS OF THE REGION TODAY. THANKS TO SFC HIGH PRES OVER THE CNTRL GULF...W/SW WINDS WILL INITIALLY LEAD TO A QUICK WARM-UP THIS MORNING INTO THE AFTERNOON HOURS AND LEAD TO AN INCREASINGLY UNSTABLE AIRMASS OVER THE REGION. SEABREEZE MAY SNEAK INTO THE EQUATION THIS AFTERNOON AS WELL...QUITE POSSIBLY ENHANCING CONVERGENCE ALONG ANY BOUNDARIES OR STORMS MOVING SEWD. PLAN ON INCLUDING THE MENTION OF ISOLATED SEVERE STORMS DURING THE AFTERNOON HOURS DUE TO THE ABOVE THINKING AND AFTER GLANCING AT FCST SOUNDINGS SHOWING A BIT OF AN INVERTED-V PROFILE. EXPECT ANOTHER MCS TO DEVELOP UPSTREAM LATER TONIGHT AND APPROACH NW PORTIONS OF THE CWA SHORTLY AFTER MIDNIGHT. FOR WHAT ITS WORTH... GFS HAS BEEN CONSISTENT IN DEPICTING THIS MCS AFFECTING MAINLY THE NORTHERN HALF OF THE CWA FOR THE PAST SEVERAL RUNS. LINGERING OUTFLOWS TO THE SOUTH SHOULD PROVIDE A FOCUS FOR ADDITIONAL TSTMS IN THE AFTERNOON. WILL BEGIN NUDGING POPS UP FOR THIS TIME PERIOD WITH THIS FCST PACKAGE. DAY CREW MAY NEED TO INCREASE FURTHER IF MODEL TRENDS CONTINUE TO HOLD. DONT WANT TO HANDCUFF THEM WITH THE SEVERE/NO SEVERE CALL THIS EARLY SO THEYLL ALSO NEED TO EVALUATE THAT TOO. GFS (AND TO A DEGREE THE CANADIAN) ARE POINTING TOWARD ANOTHER MCS DEVELOPING MONDAY NIGHT NEAR THE BIG BEND AREA. CURRENT RUNS TAKE THIS SW OF OUR CWA AND INTO OUR COASTAL WATERS. TOO EARLY TO TELL WITH ALL THE FLIP-FLOPS AND WILL KEEP THE 20% POPS GOING FOR NOW. BEGINNING WEDNESDAY AND LASTING INTO NEXT WEEKEND WELL BE GETTING AN EARLY TASTE OF AUGUST AS MID LEVEL RIDGE BUILDS OVERHEAD AND H85 TEMPS CLIMB INTO THE 20-24C RANGE. IN ADDITION...INCREASING ONSHORE FLOW WILL PROVIDE THE HIGHER HUMIDITIES THAT EVERYONE LOVES ) 47 MARINE... NO MAJOR CHANGES PLANNED FOR THIS PACKAGE. ONSHORE WINDS HAVE LESS- ENED AND SWELLS ASSOCIATED WITH BARRY TO FURTHER ABATE TODAY AS THE WX PATTERN EVOLVES INTO A MORE TYPICAL SUMMERTIME LOOK BY WEEKS END. FOR THE NEXT COUPLE OF DAYS THE LIGHT SELY WINDS TO PICK UP BRIEFLY JUST AHEAD OF A SERIES OF MAINLY NOCTURNAL UPPER LEVEL DISTURBANCES DEVELOPING/APPROACHING FROM THE N/NW. NOT EXPECTING ANY ADVISORIES/ CAUTIONS WITH THIS ACTIVITY ATTM. DEEP RIDGE TO BUILD IN FROM THE E BY MID WEEK AS THE E/SE FETCH LENGTHENS. 41 AVIATION... WILL LIKELY ADD/KEEP THE MENTION OF FG IN THE TAFS FOR THIS MORNING GIVEN THE MOSTLY CLEAR SKIES/LIGHT WINDS. VISIBILITIES MAY BE A BIT LOWER OVER THE SRN HALF OF THE AREA AS PCPN WAS A LITTLE MORE ABUN- DANT DURING THE PREVIOUS EVENING HOURS. REGIONAL RADAR SHOT SHOWING TONIGHTS MCS WELL N/NW OF THE REGION SO WE MIGHT JUST SKATE BY WITH ONLY CB MENTIONED IN THE LATE AFTN (WITH THE SEABREEZE AS OUR PRIM- MARY CULPRIT). FCST FOR TONIGHT A BIT TRICKIER AS PROGS CONTINUE GO WITH INCREASED POPS VIA THE DEVELOPMENT OF AN MCS CLOSER TO THE CWA. WILL LIKELY GO WITH PROB30S FOR THIS TIMEFRAME. 41 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 92 71 90 71 92 / 40 50 40 10 20 HOUSTON (IAH) 92 72 91 72 91 / 30 30 40 20 20 GALVESTON (GLS) 88 76 86 76 85 / 30 30 20 10 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...42 AVIATION/MARINE...39
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 319 PM CDT SUN JUN 3 2007 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-041200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 319 PM CDT SUN JUN 3 2007 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND AGAIN TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLOWLY SOUTHWARD SAGGING OUTFLOW BOUNDARY AND A WEAK SEA BREEZE FRONT MAY LEAD TO THE GENERATION OF SHOWERS AND THUNDERSTORMS DURING THE REMAINING AFTERNOON AND EARLY EVENING HOURS. WITH THE AIRMASS ACROSS SOUTHEAST TEXAS INCREASINGLY UNSTABLE DUE TO DAYTIME HEATING...SOME OF THE STRONGER THUNDERSTORMS COULD BECOME SEVERE. STRONG DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT. AFTER A BRIEF LULL IN THE ACTION THIS EVENING...A STRONGER UPPER LEVEL DISTURBANCE AND ASSOCIATED THUNDERSTORM COMPLEX WILL APPROACH THE AREA FROM THE WEST AND NORTHWEST MAINLY AFTER MIDNIGHT. THESE STORMS MAY ALSO BE SEVERE WITH WIND AND HAIL AGAIN BEING THE PRIMARY THREAT. .DAYS TWO AND THREE...MONDAY AND TUESDAY THE STORM COMPLEX WILL CONTINUE MOVING ACROSS SOUTHEAST TEXAS MONDAY MORNING. OUTFLOW BOUNDARIES LEFT IN ITS WAKE MAY PROVIDE A FOCUS FOR ADDITIONAL STORM DEVELOPMENT DURING THE AFTERNOON ACROSS PORTIONS OF THE AREA. ANOTHER THUNDERSTORM COMPLEX MAY DEVELOP TO OUR WEST MONDAY NIGHT. AT THIS TIME...IT APPEARS THIS SYSTEM MAY AFFECT LOCATIONS GENERALLY SOUTHWEST OF THE AREA AND THE UPPER TEXAS COASTAL WATERS...THOUGH THINGS COULD CHANGE BETWEEN NOW AND THEN AND THIS WILL CONTINUE TO BE MONITORED. .DAYS FOUR THROUGH SEVEN...WEDNESDAY THROUGH SATURDAY RAIN CHANCES WILL DIMINISH DURING THE SECOND HALF OF THE WEEK AS MID AND UPPER LEVEL HIGH PRESSURE MOVES INTO THE AREA. THIS RIDGE WILL BRING TEMPERATURES USUALLY SEEN ACROSS SOUTHEAST TEXAS DURING THE LATE SUMMER MONTHS. HEAT INDEX VALUES OF 100 TO 105 DEGREES CAN ALSO BE EXPECTED. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER MIDNIGHT TONIGHT.
The Houston radar (KHGX), 138 km away, was scanning. The volume nearest the first event began at 23:04 UTC.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
Hail reported between Phelps and Pine Valley.
Several large trees with a utility pole down across Huvar Street. Downtown sidewalk damage due to a fallen Cottonwood tree.
Power lines and large tree limbs down across town.
Trees downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36217, 36219, 36218, 36220, 36221.